Florida, 2004Funnel Cloud in Florida, July 15, 2004
July 15, 2004 · NWS TAE · 1 event in 1 county or zone
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 15, 8:00 PM EST, 3 hours 42 minutes earlier.
Area forecast discussion, Jul 15, 8:00 PM EST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
900 PM EDT THU JUL 15 2004
EXTREMELY ACTIVE DAY ACROSS THE REGION IS FINALLY BEGINNING TO WIND
DOWN...BUT NOT BEFORE SEVERAL REPORTS OF QUARTER TO GOLF BALL SIZED
HAIL WERE RECEIVED. REFLECTIVITY CORES WITH THE STRONGER STORMS
FREQUENTLY EXCEEDED 65 DBZ UP TO 30000 FEET...WHICH GREATLY
CONTRIBUTED TO THE LARGE HAIL SIZE...ESPECIALLY WITH DRIER AIR
MOVING IN FROM THE NORTH HELPING TO LOWER FREEZING LEVELS AND WET
BULB ZEROES. THEREFORE...WILL REMOVE THE WATCH WORDING FROM THE
ZONES AT 01Z...AND THEN WILL LIKELY UPDATE AGAIN LATER TO REDUCE
OVERNIGHT POPS. OVER THE COASTAL WATERS...WINDS ARE RUNNING OUT OF
THE W-SW AT 10 TO 15 KNOTS.
GOULD
.PREV DISCUSSION...
********************************************************************
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
255 PM EDT THU JUL 15 2004
.SYNOPSIS...FRONT CONTINUES TO DRIFT SOUTHWARD PASSED CSG AND MGM. BEHIND THE
FRONT...DEWPOINTS HAVE DROPPED BELOW 70F...TEMPS ARE IN THE MID 80S. STRONG
STORMS HAVE DEVELOPED IN THE CWA...MAINLY SOUTH OF I-10. WV IMAGERY SHOWS DRY
AIR MOVING INTO THE AREA. APPEARS THAT LTG HAS TOUCHED OFF A BRUSH FIRE. VSBYS
HAVE DROPPED BELOW A MILE AT KTLH.
&&
.SHORT TERM...PATTERN REMAINS THE SAME OLD THING...TROUGH IN THE EAST...RIDGE IN
THE WEST. GUIDANCE SUGGESTS THAT THE FRONT SHOULD NOT PASS THROUGH THE AREA...
AND WILL WASH OUT TOMORROW AS NEW SYSTEM BEGINS TO APPROACH. MODELS ARE MORE IN
AGREEMENT THIS MORNING THAN LAST NIGHT AS NEW SHORT WAVE MOVES DOWN THE BACKSIDE
OF THE TROUGH FROM THE DAKOTAS. THIS SYSTEM WILL BE IN TN VALLEY BY SATURDAY
AFTERNOON...AND INTO THE CAROLINAS BY SUNDAY WITH THE COLD FRONT APPROACHING
OUR AREA. THIS WILL INCREASE RAIN CHANCES AGAIN FOR SATURDAY AND SUNDAY.
GUIDANCE EVEN SUGGESTS THAT THE FRONT WILL ACTUALLY MOVE INTO THE CWA. HAVE
ADJUSTED THE MAX TEMPS DOWN FOR CLOUDS AND WEATHER ON SATURDAY AND SUNDAY.
.LONG TERM...SAME OLD THING...TROUGH IN THE EAST...RIDGE IN THE WEST. BY THE
END OF THE PERIOD HOWEVER...RIDGING MOVES INTO THE GULF OF MEXICO...WHICH WILL
REDUCE POPS AND WARM US UP AGAIN.
&&
.MARINE...WINDS ARE MAINLY WESTERLY ACROSS THE MARINE AREA WITH SEAS RUNNING
BETWEEN 2 TO 3 FT AT THE BUOYS. WAVE WATCH BRINGS THE SEAS UP SIGNIFICANTLY
ON SATURDAY AND SUNDAY. HAVE TRENDED TOWARD THIS FEATURE BUT HAVE KEPT WINDS
AT LEAST 5 KTS LOWER THAN THE GFS AND WAVE WATCH SUGGESTS.
&&
.FIRE WEATHER...NO CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TLH 75 93 74 89 / 30 50 30 60
PFN 80 89 76 88 / 30 40 30 60
DHN 74 92 74 87 / 20 40 30 60
ABY 73 93 74 88 / 10 30 20 60
VLD 73 92 73 88 / 20 40 30 60
CTY 76 88 73 87 / 30 50 30 60
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
&&
WATSON
Hazardous weather outlook, Jul 15, 4:05 AM EST, 19 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
505 AM EDT THU JUL 15 2004
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-160905-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
455 AM EDT THU JUL 15 2004
...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING OVER SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE...
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
THE STORM PREDICTION CENTER INDICATES THAT THERE IS A SLIGHT RISK FOR
SEVERE THUNDERSTORMS TODAY ACROSS SOUTHEAST ALABAMA AND THE FLORIDA
PANHANDLE...MAINLY DURING THE AFTERNOON AND EVENING HOURS. AN AREA OF
VERY HUMID AND UNSTABLE AIR LIES ACROSS THIS REGION. A COLD FRONT
WILL SLOWLY APPROACH FROM THE NORTH. AN OUTFLOW BOUNDARY EXISTS
ACROSS CENTRAL GEORGIA AND ALABAMA FROM YESTERDAYS STORMS. STORMS
ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THESE BOUNDARIES. VEERING
WIND PROFILES AND DEEP LAYER SHEER WILL COMBINE WITH THE MOISTURE AND
INSTABILITY TO SUPPORT SOME STORM ORGANIZATION WITH A THREAT OF
DAMAGING WINDS AND HAIL AS THE ACTIVITY DEVELOPS AND MOVES SOUTHEAST
IN THE NORTHWESTERLY FLOW ALOFT. WHILE AREAS FURTHER EAST ARE NOT IN
THE OUTLOOK AREA AT THIS TIME...ISOLATED STRONG STORMS WILL BE
POSSIBLE IN THESE AREAS AS WELL. HEAT AND HUMIDITY SHOULD NOT BE
QUITE AS OPPRESSIVE AS ON WEDNESDAY. HOWEVER... IT WILL STILL BE HOT
WITH PEAK HEAT INDICES RANGING FROM 100 TO 104 DEGREES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE STORM PREDICTION CENTER HAS THE FLORIDA PANHANDLE AND PORTIONS OF
SOUTHEAST ALABAMA OUTLOOKED FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS
ONCE AGAIN ON FRIDAY EVENING. DAMAGING WINDS WOULD ONCE AGAIN BE THE
MAIN THREAT IF STORMS ORGANIZE ALONG A COMMON OUTFLOW BOUNDARY. THE
SEVERE WEATHER THREAT WILL DIMINISH ON SATURDAY AND SUNDAY...BUT THE
COVERAGE OF SHOWERS AND STORMS IS EXPECTED TO INCREASE. A FRONTAL
PASSAGE IS POSSIBLE MONDAY INTO MONDAY NIGHT. STRONG STORMS COULD
ACCOMPANY THE FRONT. FRONTAL PASSAGES ARE RARE IN JULY...BUT
INDICATIONS ARE THAT THIS ONCE COULD MAKE IT INTO THE GULF. IF THIS
HAPPENS...DRIER AIR MAY FILTER IN BEHIND THE FRONT ON TUESDAY AND
WEDNESDAY.
.SPOTTER CALL TO ACTION STATEMENT...
SINCE SOME OF STORMS MAY APPROACH SEVERE LIMITS...SPOTTER ACTIVATION
MAY BE REQUIRED LATER TODAY.
.RIP CURRENTS...
THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA
PANHANDLE BEACHES WEST OF CAPE SAN BLAS. THERE IS A LOW RISK OF RIP
CURRENTS TODAY ALONG THE FLORIDA BIG BEND BEACHES.
A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE
BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO
DEEPER WATER.
IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE
BEACH UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT
BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO
SHORE OUTSIDE THE NARROW CURRENT.
ALWAYS HEED THE ADVICE OF THE BEACH PATROL AND LOCAL OFFICIALS. WATCH
YOUR CHILDREN. BE ESPECIALLY CAUTIOUS NEAR PIERS...JETTIES...AND
UNGUARDED BEACHES.
FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.
18-WOOL
In the hours before
Special weather statement, Jul 15, 7:49 PM EST, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
849 PM EDT THU JUL 15 2004
FLZ034-160119-
DIXIE FL-
850 PM EDT THU JUL 15 2004
AT 849 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM OVER CENTRAL DIXIE COUNTY JUST NORTH
OF HORSESHOE BEACH...MOVING S AT 20 MPH.
THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY
TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO
GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED
FLOODING OF STREETS AND LOW LYING AREAS.
52-LANIER
Special weather statement, Jul 15, 9:24 PM EST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1024 PM EDT THU JUL 15 2004
FLZ007-008-012-160254-
BAY FL-COASTAL WALTON FL-INLAND WALTON FL-
1026 PM EDT THU JUL 15 2004
AT 924 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF STRONG THUNDERSTORMS OVER WALTON AND BAY
COUNTIES...MOVING SOUTH AT 35 MPH.
THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY
TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO
GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED
FLOODING OF STREETS AND LOW LYING AREAS.
BOLINSKI
Local storm report, Jul 15, 9:47 PM EST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1047 PM EDT THU JUL 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG 8 E CRAWFORDVILLE 30.18N 84.24W
07/15/2004 WAKULLA FL LAW ENFORCEMENT
TREES FELL ON HOME. POWERLINES DOWN.
0315 PM HAIL 7 NW TALLAHASSEE 30.51N 84.36W
07/15/2004 1.00 INCH LEON FL PUBLIC
0435 PM TSTM WND DMG ARLINGTON 31.44N 84.73W
07/15/2004 CALHOUN GA EMERGENCY MNGR
NUMEROUS TREES DOWN. ROADS BLOCKED.
0435 PM HAIL 3 NW ALBANY 31.61N 84.21W
07/15/2004 0.75 INCH DOUGHERTY GA TRAINED SPOTTER
0440 PM TSTM WND DMG 2 SW ALBANY 31.56N 84.20W
07/15/2004 DOUGHERTY GA TRAINED SPOTTER
A NUMBER OF LARGE TREES DOWN. SOME TREES WITH TOPS
SNAPPED OFF.
0445 PM HAIL 7 E ALBANY 31.58N 84.06W
07/15/2004 1.75 INCH DOUGHERTY GA TRAINED SPOTTER
AT MARINE CORPS LOGISTICS CENTER
0455 PM TSTM WND DMG 7 SW IRWINVILLE 31.58N 83.47W
07/15/2004 IRWIN GA EMERGENCY MNGR
TREES DOWN. BLOCKING ROAD.
0545 PM HAIL MAYHAW 31.18N 84.88W
07/15/2004 0.75 INCH MILLER GA AIRPLANE PILOT
0545 PM TSTM WND DMG MAYHAW 31.18N 84.88W
07/15/2004 MILLER GA AIRPLANE PILOT
SEVERAL TREES DOWN. REPORTED BY EM.
0618 PM HAIL ABBEVILLE 31.57N 85.25W
07/15/2004 0.75 INCH HENRY AL EMERGENCY MNGR
0618 PM HAIL ABBEVILLE 31.57N 85.25W
07/15/2004 0.75 INCH HENRY AL EMERGENCY MNGR
0700 PM HAIL 2 N ASHFORD 31.21N 85.23W
07/15/2004 0.75 INCH HOUSTON AL EMERGENCY MNGR
0700 PM TSTM WND DMG BAINBRIDGE 30.91N 84.58W
07/15/2004 DECATUR GA LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTYWIDE.
0707 PM HAIL 2 S ASHFORD 31.16N 85.23W
07/15/2004 1.75 INCH HOUSTON AL TRAINED SPOTTER
0715 PM HAIL ELBA 31.41N 86.07W
07/15/2004 1.75 INCH COFFEE AL EMERGENCY MNGR
0720 PM TSTM WND DMG BAINBRIDGE 30.91N 84.58W
07/15/2004 DECATUR GA LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTYWIDE.
0740 PM FUNNEL CLOUD ELBA 31.41N 86.07W
07/15/2004 COFFEE AL EMERGENCY MNGR
0740 PM TSTM WND DMG EWELL 31.42N 85.57W
07/15/2004 DALE AL EMERGENCY MNGR
TREES DOWN OVER ROAD.
0745 PM HAIL ELBA 31.41N 86.07W
07/15/2004 0.75 INCH COFFEE AL EMERGENCY MNGR
0800 PM TSTM WND DMG DOWNTOWN DOTHAN 31.22N 85.39W
07/15/2004 HOUSTON AL EMERGENCY MNGR
REINFORCED SATELLITE DISH BLOWN OFF OF ROOF.
0815 PM HAIL ENTERPRISE 31.31N 85.85W
07/15/2004 0.75 INCH COFFEE AL EMERGENCY MNGR
0840 PM TSTM WND GST INO 31.27N 86.09W
07/15/2004 0 MPH COFFEE AL EMERGENCY MNGR
NUMEROUS TREES DOWN.
&&
TJTLocal storm report, Jul 15, 9:50 PM EST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1050 PM EDT THU JUL 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG 8 E CRAWFORDVILLE 30.18N 84.24W
07/15/2004 WAKULLA FL LAW ENFORCEMENT
TREES FELL ON HOME. POWERLINES DOWN.
0315 PM HAIL 7 NW TALLAHASSEE 30.51N 84.36W
07/15/2004 1.00 INCH LEON FL PUBLIC
0435 PM TSTM WND DMG ARLINGTON 31.44N 84.73W
07/15/2004 CALHOUN GA EMERGENCY MNGR
NUMEROUS TREES DOWN. ROADS BLOCKED.
0435 PM HAIL 3 NW ALBANY 31.61N 84.21W
07/15/2004 0.75 INCH DOUGHERTY GA TRAINED SPOTTER
0440 PM TSTM WND DMG 2 SW ALBANY 31.56N 84.20W
07/15/2004 DOUGHERTY GA TRAINED SPOTTER
A NUMBER OF LARGE TREES DOWN. SOME TREES WITH TOPS
SNAPPED OFF.
0445 PM HAIL 7 E ALBANY 31.58N 84.06W
07/15/2004 1.75 INCH DOUGHERTY GA TRAINED SPOTTER
AT MARINE CORPS LOGISTICS CENTER
0455 PM TSTM WND DMG 7 SW IRWINVILLE 31.58N 83.47W
07/15/2004 IRWIN GA EMERGENCY MNGR
TREES DOWN. BLOCKING ROAD.
0545 PM HAIL MAYHAW 31.18N 84.88W
07/15/2004 0.75 INCH MILLER GA EMERGENCY MNGR
0545 PM TSTM WND DMG MAYHAW 31.18N 84.88W
07/15/2004 MILLER GA EMERGENCY MNGR
SEVERAL TREES DOWN. REPORTED BY EM.
0618 PM HAIL ABBEVILLE 31.57N 85.25W
07/15/2004 0.75 INCH HENRY AL EMERGENCY MNGR
0618 PM HAIL ABBEVILLE 31.57N 85.25W
07/15/2004 0.75 INCH HENRY AL EMERGENCY MNGR
0700 PM HAIL 2 N ASHFORD 31.21N 85.23W
07/15/2004 0.75 INCH HOUSTON AL EMERGENCY MNGR
0700 PM TSTM WND DMG BAINBRIDGE 30.91N 84.58W
07/15/2004 DECATUR GA LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTYWIDE.
0707 PM HAIL 2 S ASHFORD 31.16N 85.23W
07/15/2004 1.75 INCH HOUSTON AL TRAINED SPOTTER
0715 PM HAIL ELBA 31.41N 86.07W
07/15/2004 1.75 INCH COFFEE AL EMERGENCY MNGR
0720 PM TSTM WND DMG BAINBRIDGE 30.91N 84.58W
07/15/2004 DECATUR GA LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTYWIDE.
0740 PM FUNNEL CLOUD ELBA 31.41N 86.07W
07/15/2004 COFFEE AL EMERGENCY MNGR
0740 PM TSTM WND DMG EWELL 31.42N 85.57W
07/15/2004 DALE AL EMERGENCY MNGR
TREES DOWN OVER ROAD.
0745 PM HAIL ELBA 31.41N 86.07W
07/15/2004 0.75 INCH COFFEE AL EMERGENCY MNGR
0800 PM TSTM WND DMG DOWNTOWN DOTHAN 31.22N 85.39W
07/15/2004 HOUSTON AL EMERGENCY MNGR
REINFORCED SATELLITE DISH BLOWN OFF OF ROOF.
0815 PM HAIL ENTERPRISE 31.31N 85.85W
07/15/2004 0.75 INCH COFFEE AL EMERGENCY MNGR
0840 PM TSTM WND GST INO 31.27N 86.09W
07/15/2004 0 MPH COFFEE AL EMERGENCY MNGR
NUMEROUS TREES DOWN.
&&
TJTSpecial weather statement, Jul 15, 10:38 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1138 PM EDT THU JUL 15 2004
ALZ068-FLZ007-009-160408-
GENEVA AL-HOLMES FL-INLAND WALTON FL-
1139 PM EDT THU JUL 15 2004
AT 1038 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME WESTERN GENEVA COUNTY IN ALABAMA AND
EXTREME NORTHERN WALTON COUNTY IN FLORIDA...MOVING SOUTHEAST AT 30
MPH. THIS STORM WILL CROSS SOUTHWEST GENEVA COUNTY AND NORTHEAST
WALTON COUNTY BEFORE MOVING INTO WESTERN HOLMES COUNTY IN FLORIDA.
THIS WILL TAKE THE STORM NEAR GASKIN...DARLINGTON...ROYALS CROSSROADS
AND LEONTA IN FLORIDA...AS WELL AS HACODA AND GANER IN ALABAMA.
THE STORM IS CAPABLE OF PRODUCING PEA SIZED HAIL.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND
TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS
AND LOW LYING AREAS. SMALL HAIL AND GUSTY WINDS ARE ALSO POSSIBLE.
18-WOOL
Special weather statement, Jul 15, 11:40 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1240 AM EDT FRI JUL 16 2004
FLZ008-160510-
COASTAL WALTON FL-
1240 AM EDT FRI JUL 16 2004
AT 1140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHERN WALTON COUNTY...MOVING SOUTH
SOUTHEAST AT 35 MPH. THIS STORM WILL TRACK NEAR PORTLAND...FREEPORT
AND CHOCTAW.
THE STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY
TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO
GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED
FLOODING OF STREETS AND LOW LYING AREAS.
18-WOOL
Funnel Cloud, Walton
- When
- July 15, 11:42 PM EST
- Where
- Walton County, Freeport
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.619, -86.171 (the zone’s center; the record gives no point)
The public reported a funnel cloud near the Freeport High School on U.S. Highway 331.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in North Carolina, July 15, 20041 death · $1,000 · 1 event
- Tornadoes and Hail in Nebraska, July 15, 2004$115,000 · F1 · 14 events
- Hail and Damaging Winds in Alabama, July 15, 2004$516,000 · 55 kt wind · 6 events
- Hail and Damaging Wind in Nebraska, July 15, 2004$360,000 · 1 in hail · 3 events
- Damaging Wind and Lightning Strike in Georgia, July 15, 2004$30,000 · 55 kt wind · 2 events
- Hail and Damaging Winds in Mississippi, July 15, 2004$20,000 · 1 in hail · 10 events
- Hail in Utah, July 15, 2004$30,000 · 1.25 in hail · 1 event
- Flash Flood in Utah, July 15, 2004$30,000 · 1 event
- Damaging Wind in Georgia, July 15, 2004$30,000 · 55 kt wind · 1 event
- Damaging Wind in Georgia, July 15, 2004$30,000 · 50 kt wind · 1 event
- Lightning Strike in Florida, July 15, 2004$25,000 · 1 event
- Hail and Damaging Winds in Georgia, July 15, 2004$17,000 · 1.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415713.